Why is my urine bright yellow when I take a multivitamin?

 

geritol-bright-yellow-urineIf you recently started taking a daily multivitamin, you may be alarmed or at least surprised to find that your urine is bright neon yellow when you use the bathroom, especially if you’ve heard that you should drink water until your urine is pale yellow or almost clear.

 

Do not be alarmed, this is a harmless side effect of taking a multivitamin, and simply means you are eliminating excess vitamins.

 

Although the color of your urine may show that your body is absorbing and eliminating nutrients, it is not necessarily an indication of the efficacy of a vitamin product.

 

Certain vitamins (such as vitamin C or riboflavin) may cause a change in the color of urine, and water soluble vitamins are flushed from your body on a daily basis because your body doesn’t store them. If you’re concerned about the bright color of your urine, talk to your doctor.